Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2021, 10:52 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2021, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 31, 2021, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 10:53 PM CDT | TSTM WND DMG | 4 Wsw Eagleville, TN | TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA. |
| Jul 31, 10:53 PM CDT | TSTM WND DMG | 5 Wsw Eagleville, TN | TSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD. |
| Jul 31, 11:37 PM CDT | TSTM WND DMG | 1 Ssw Shelbyville, TN | LARGE TREE DOWN ON BELMONT AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
055
WUUS54 KOHX 010352
SVROHX
TNC003-117-119-149-187-010430-
/O.NEW.KOHX.SV.W.0123.210801T0352Z-210801T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1052 PM CDT Sat Jul 31 2021
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Marshall County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Eastern Maury County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
Bedford County in Middle Tennessee...
* Until 1130 PM CDT.
* At 1052 PM CDT, severe thunderstorms were located along a line
extending from near Brentwood to near Columbia, moving southeast at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Columbia, Shelbyville, Lewisburg, Smyrna,
Brentwood, Spring Hill, Nolensville, Thompson's Station, Chapel
Hill, Wartrace, Eagleville, Bell Buckle, Christiana, I-65 East Of
Columbia, Fosterville, Triune, Rover and Belfast.
This includes the following highways...
Interstate 65 between mile markers 32 and 72.
Interstate 24 between mile markers 70 and 94.
Interstate 840 between mile markers 26 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8619 3536 8638 3538 8682 3560 8708
3602 8682
TIME...MOT...LOC 0352Z 312DEG 45KT 3603 8678 3566 8699
HAIL...<.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
870
WWUS54 KOHX 010417
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1117 PM CDT Sat Jul 31 2021
TNC187-010426-
/O.CAN.KOHX.SV.W.0123.000000T0000Z-210801T0430Z/
Williamson TN-
1117 PM CDT Sat Jul 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3584 8619 3536 8638 3538 8682 3551 8698
3570 8668 3579 8660 3596 8659
TIME...MOT...LOC 0416Z 312DEG 45KT 3586 8655 3549 8676
$$
TNC003-117-119-149-010430-
/O.CON.KOHX.SV.W.0123.000000T0000Z-210801T0430Z/
Marshall TN-Rutherford TN-Maury TN-Bedford TN-
1117 PM CDT Sat Jul 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MARSHALL...SOUTHERN RUTHERFORD...SOUTHEASTERN MAURY AND BEDFORD
COUNTIES...
At 1116 PM CDT, severe thunderstorms were located along a line
extending from Smyrna to near Lewisburg, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murfreesboro, Shelbyville, Lewisburg, Smyrna, Chapel Hill, Wartrace,
Eagleville, Bell Buckle, Christiana, Fosterville, Rover, Belfast,
Deason, Rockvale, Farmington and Unionville.
This includes the following highways...
Interstate 65 between mile markers 32 and 39.
Interstate 24 between mile markers 69 and 94.
Interstate 840 between mile markers 46 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8619 3536 8638 3538 8682 3551 8698
3570 8668 3579 8660 3596 8659
TIME...MOT...LOC 0416Z 312DEG 45KT 3586 8655 3549 8676
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:41 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 8:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 841 PM CDT Sat Jul 31 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... 2nd complex arriving a little ahead of schedule and is on the KY TN border. Storms have been sub severe, a report of dime size hail was recently received at white bridge TN. Overall, the forecast appears to be on track although maximum pops will be achieved slightly ahead of schedule. Dewpoints are in the mid 70s now and have been increasing in conjunction with the onset of convection. No changes to forecast at this time. at this point it looks like scattered strong storms for the mid state instead of severe. && .AVIATION... 00Z TAF DISCUSSION. Capped atmosphere beginning to give way to some added forcing in the northwest. Will include a vcts group for CKV initially. Otw, vcts will be utilized within the next few hours for the taf sites. An MCS will be pushing southeastward toward the taf sites later this evening. Shower and thunderstorms will become more widespread generally after 03Z. Cigs aob 3 kft will be commonplace with the increased precipitation coverage. Atmosphere will stabilize with just rain showers expected aft 10Z. The precipitation should end from north to south aft 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 17 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Local storm report, Jul 31, 9:13 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 SSE CLARKSVILLE 36.43N 87.28W
07/31/2021 MONTGOMERY TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
&&
EVENT NUMBER OHX2100565
21Special weather statement, Jul 31, 9:16 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Nashville TN 916 PM CDT Sat Jul 31 2021 TNZ007-008-026>028-010315- Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN- 916 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN SUMNER...NORTHERN WILSON...NORTHEASTERN CHEATHAM AND SOUTHERN ROBERTSON COUNTIES UNTIL 1015 PM CDT... At 916 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near White House to near Coopertown. Movement was southeast at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Gallatin, Lebanon, Springfield, Madison, Hendersonville, Mount Juliet, Goodlettsville, White House, Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Hermitage, Belinda City, Old Hickory, Joelton, Rural Hill, Pleasant View and Green Hill. This includes the following highways... Interstate 40 between mile markers 212 and 245. Interstate 65 between mile markers 86 and 110. Interstate 24 between mile markers 25 and 52. Interstate 840 between mile markers 75 and 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3619 8612 3610 8670 3649 8712 3652 8668 TIME...MOT...LOC 0216Z 305DEG 29KT 3649 8674 3645 8704 Shamburger
Local storm report, Jul 31, 9:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG OAK HILL 36.08N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
AND THE ROAD.
&&
EVENT NUMBER OHX2100566
21Special weather statement, Jul 31, 9:48 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
948 PM CDT Sat Jul 31 2021
TNZ006-023>026-010315-
Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-Houston TN-
948 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHERN MONTGOMERY...
CENTRAL CHEATHAM...SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 1015 PM CDT...
At 948 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Clarksville to near
McEwen. Movement was southeast at 45 mph.
Wind gusts over 50 mph will be possible with these storms.
Locations impacted include...
Dickson, Ashland City, White Bluff, McEwen, Burns, Pleasant View,
Charlotte, Vanleer, Slayden, Cheatham Dam, Palmyra and Cunningham.
This includes the following highways...
Interstate 40 between mile markers 167 and 180.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3635 8698 3596 8724 3599 8743 3617 8770
3649 8748
TIME...MOT...LOC 0248Z 296DEG 41KT 3643 8743 3617 8760
ShamburgerLocal storm report, Jul 31, 10:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG BURNS 36.05N 87.31W
07/31/2021 DICKSON TN SOCIAL MEDIA
TREE DOWN IN BURNS.
&&
EVENT NUMBER OHX2100567
21Local storm report, Jul 31, 10:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
CRUTCHER IN EAST NASHVILLE.
&&
EVENT NUMBER OHX2100568
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.